Generic ingredients: Brompheniramine maleate with phenylpropanolamine hydrochloride and codeine pnospnate.
Other brand names: Bromaline, Bromarest, Bromatapp, Bromfed-DM, Bromphen, Diamine, Dimaphen, Dimetapp, Genatapp, Myphetapp, Partapp, Veltane.
Dimetane-DC is an antihistamine/decongestant combination. It works by blocking the effects of histamine, a body chemical that narrows air passages, reducing swelling and itching, drying secretions, and suppressing coughing.
Quick Facts About Dimetane-DC
Used to treat coughs and nasal condition caused by allergies and the common cold.
Take exactly as prescribed.
- Usual adult dose (for adults and children 12 years and older): 2 teaspoonfuls every 4 hours; do not exceed more than 6 doses in 24 hours.
- Usual child dose: for children 6 to 11 years — 1 tea-spoonful every 4 hours. For children 2 to 5 years — 72 teaspoonful every 4 hours. For children 6 months to under 2 years — doctor will determine appropriate dosage; do not take more than 6 doses in 24 hours.
- Missed dose: take as soon as possible, unless almost time for next dose. In that case, do not take missed dose; go back to regular schedule. Do not double doses.
Dimetane-DC Side Effects
anxiety, breathing difficulty, convulsions, dilated pupils, excessive excitement or stimulation, extreme sleepiness leading to unconsciousness, hallucinations, heart attack, high blood pressure, irregular heartbeat, rapid heartbeat, restlessness, tremors. Antihistamine overdose may cause death, especially in infants. If you suspect an overdose, immediately seek medical attention.
More common side effects: dizziness or light-head-edness, drowsiness, dry mouth, dry nose, dry throat, sedation, thickening of phlegm.
Less common or rare side Dimetane-DC side effects: anemia, constipation, convulsions, diarrhea, difficulty sleeping, difficulty urinating, disturbed coordination, exaggerated sense of well-being or depression, frequent urination, headache, high blood pressure, hives, increased sensitivity to light, irregular heartbeat, irritability, itching, loss of appetite, low blood pressure, nausea, nervousness, rash, shortness of breath, stomach upset, tightness in chest, tremor, vision changes, vomiting, weakness, wheezing.
Inform your doctor before combining Dimetane-DC with:
MAO inhibitors such as Nardil and Parnate; high blood pressure drugs such as Aldomet; sedatives/hypnotics such as Phenobarbital, Halcion, and Seconal; tranquilizers such as Xanax, BuSpar, Librium, and Valium.
Do not drink alcohol during Dimetane-DC therapy; its effects are increased.
If pregnant or planning to become pregnant, inform your doctor immediately. Should not take if you are breastfeeding.
No special precautions apply to seniors.
Follow doctor’s instructions carefully for children. May cause excitedness in young children. Newborns should not be given this medication.
- Do not take if you have: severe high blood pressure or heart disease.
- May cause drowsiness and impair your ability to drive a car or operate machinery. Do not take part in any activity that requires alertness.
- Dimetane-DC should not be prescribed to treat asthma or other breathing disorders.
- Should not take if sensitive to or allergic to any of the ingredients of this medication.
- Use with caution if you have: bronchial asthma; heart disease; high blood pressure; narrow-angle glaucoma; stomach, intestinal or bladder obstruction; thyroid disease.
- Monitor dependence of this medication with ongoing use.
HealthSurvey.org provides accurate and independent information prescription pills, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. If you have questions about dosage, or Dimetane-DC side effects, please contact your healthcare provider.